Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 20, 2017, 5:11 PM EDT for Bedford County, Botetourt County, Rockbridge County, Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 5:11 PM EDT (21:11 UTC)
- Expired
- May 20, 2017, 6:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Botetourt County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WUUS51 KRNK 202111
SVRRNK
VAC019-023-163-202215-
/O.NEW.KRNK.SV.W.0075.170520T2111Z-170520T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
511 PM EDT SAT MAY 20 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Rockbridge County in west central Virginia...
East central Botetourt County in west central Virginia...
North central Bedford County in south central Virginia...
* Until 615 PM EDT
* At 511 PM EDT, severe thunderstorms were located along a line
extending from Springwood to near Buchanan, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Buchanan...
Big Island...
Arcadia...
Natural Bridge...
and Springwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3756 7937 3755 7937 3751 7934 3746 7961
3756 7981 3765 7952
TIME...MOT...LOC 2111Z 255DEG 13KT 3754 7976 3750 7964
HAIL...<.75IN
WIND...60MPH
$$
DS3 follow-up statements
659
WWUS51 KRNK 202132
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
532 PM EDT SAT MAY 20 2017
VAC019-023-163-202215-
/O.CON.KRNK.SV.W.0075.000000T0000Z-170520T2215Z/
Rockbridge VA-Botetourt VA-Bedford VA-
532 PM EDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN ROCKBRIDGE...EAST CENTRAL BOTETOURT AND NORTH
CENTRAL BEDFORD COUNTIES...
At 531 PM EDT, severe thunderstorms were located along a line
extending from near Arcadia to Peaks Of Otter Summit, moving east at
20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Big Island...
Natural Bridge...
and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3756 7937 3755 7937 3751 7934 3746 7961
3760 7968 3765 7952
TIME...MOT...LOC 2131Z 255DEG 16KT 3761 7962 3747 7959
HAIL...<.75IN
WIND...60MPH
$$
DS228
WWUS51 KRNK 202148
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
548 PM EDT SAT MAY 20 2017
VAC023-202158-
/O.CAN.KRNK.SV.W.0075.000000T0000Z-170520T2215Z/
Botetourt VA-
548 PM EDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOTETOURT COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3756 7937 3755 7937 3751 7934 3748 7951
3752 7951 3753 7950 3754 7951 3765 7952
TIME...MOT...LOC 2148Z 259DEG 22KT 3763 7950 3749 7947
$$
VAC019-163-202215-
/O.CON.KRNK.SV.W.0075.000000T0000Z-170520T2215Z/
Rockbridge VA-Bedford VA-
548 PM EDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTH CENTRAL ROCKBRIDGE AND NORTHEASTERN BEDFORD COUNTIES...
At 548 PM EDT, severe thunderstorms were located along a line
extending from near Natural Bridge to Sedalia, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Big Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3756 7937 3755 7937 3751 7934 3748 7951
3752 7951 3753 7950 3754 7951 3765 7952
TIME...MOT...LOC 2148Z 259DEG 22KT 3763 7950 3749 7947
HAIL...<.75IN
WIND...60MPH
$$
DS391
WWUS51 KRNK 202211
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
611 PM EDT SAT MAY 20 2017
VAC019-163-202220-
/O.EXP.KRNK.SV.W.0075.000000T0000Z-170520T2215Z/
Rockbridge VA-Bedford VA-
611 PM EDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROCKBRIDGE AND
NORTHEASTERN BEDFORD COUNTIES WILL EXPIRE AT 615 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3756 7937 3755 7937 3751 7934 3748 7951
3752 7951 3753 7950 3754 7951 3765 7952
TIME...MOT...LOC 2210Z 255DEG 13KT 3765 7940 3751 7937
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:04 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 20, 4:04 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 404 PM EDT Sat May 20 2017 .SYNOPSIS... Series of cold front will cross through the region tonight through Thursday and provide several periods of precipitation. The first will move across southwest Virginia and northern North Carolina from east to west tonight, followed by a stronger front moving from west to east on Monday. The next cold front comes through Wednesday night. && .NEAR TERM /THROUGH SUNDAY/... As of 350 PM EDT Saturday... Backdoor cold front extended from around Hot Springs to South Boston. Air mass ahead of the front was unstable enough for scattered to numerous thunderstorms. Mean 850-300MB wind is fairly light crossing the axis of the synoptic scale ridge over Virginia and North Carolina so storm motion is less than 20 mph but outflow was also influencing motion and development of storms. Front will have little movement until after sunset then will have a better push southeast. Expect the boundary to reach Boone and Bluefield after midnight. Low clouds will fill in behind the front and showers and thunderstorms will diminish overnight as air mass becomes more stable. Models showed better convergence by Sunday morning along the backdoor front and with the approaching cold front from the west. Stayed at or just below guidance for lows tonight, and took a couple of degrees off the minimum temperatures in the piedmont of Virginia and North Carolina. Also went closer to cooler guidance for the maximum temperatures on Sunday with abundant clouds and numerous showers expected. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 330 PM EDT Saturday... Our weather will remain unsettled through the short term as the upper pattern transitions from an eastern ridge to a deepening broad trof pushing down from the Great Lakes. This will allow a broad surface low moving into southern Canada to slowly push a diffuse cold front through the region on Monday, keeping us in a good chance for showers and thunderstorms. The dynamic support looks rather lackluster in a muddy convective environment with a relatively low threat for widespread severe storms. However, a shallow lingering boundary associated with the retreating wedge and instability pooling ahead of the front seem capable or supporting some robust storm clusters and high precipitable water values indicate the potential for heavy rain and possibly flooding. The cold front will stall to our east and, after a brief break in precipitation Monday night into Tuesday, a wave to move up from the Gulf coast along the front and bring another period of rainfall to the region. Guidance differs in timing/location of rainfall so will have to wait for a consensus to develop in later runs to narrow down any potential hydro issues. Temperatures look to be cooling to levels a bit below normal for the first part of next week as we get on the cools side of the front and deal with considerable cloudiness and precipitation. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 330 PM EDT Saturday... The upper trof will develop into a closed low as it moves out of the Ohio valley and pushes through the Appalachians and central mid Atlantic region by the end of the week. This will swing another cold front through the region and bring more thunderstorms to the forecast for midweek. Dynamics look to be more supportive of a severe threat but instability is a bit limited so will watch later model runs closely for potential severe threat Wednesday. As the closed low moves over with a cold pool aloft to steepen lapse rates, there looks to be a good chance for thunderstorms with some graupel/small hail on Thursday, before the upper low slowly departs and we get into some upper ridging and improving conditions heading into the weekend. Temperatures will be running slightly below normal through the end of the week. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 155 PM EDT Saturday... Scattered thunderstorms were develop in the central Appalachians. Expect heavy rain and gusty winds with any of the stronger storms. A backdoor cold front will push southwest across the region after sunset. They front was close to KFVX at 18Z and models have it reaching KBLF and KBCB after midnight. MVFR clouds are expected to fill in behind the front late tonight. Medium confidence how low the ceilings will be. Bufkit suggested IFR ceilings are possible. Amount of cloud cover and location of the front will impact where there will be thunder and heavier rainfall. Low level convergence increases Sunday morning. Showers will become widspread across the region with little improvement in ceilings. Extended Aviation Discussion... Wet weather will continue Sunday night and Monday with an opportunity for showers and thunderstorms and MVFR ceilings and visibilitys, especially along and ahead of a cold frontal passage Monday. Improvement is expected behind Monday's front with dry weather returning Monday night into Tuesday. Another front may then bring the next round of showers and subsequent MVFR by Wednesday. Drier weather with VFR conditions is expected behind the front. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/PM NEAR TERM...AMS/PM SHORT TERM...MBS LONG TERM...MBS AVIATION...AMS/PM
Hazardous weather outlook, May 20, 3:56 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 356 PM EDT Sat May 20 2017 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-210900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 356 PM EDT Sat May 20 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop again today, mainly in the afternoon. A few may become strong, producing gusty winds and hail. In addition, heavy rainfall from slower moving thunderstorms may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A slow moving cold front will bring showers and embedded thunderstorms Sunday afternoon into Monday. Additional rainfall from the front may trigger localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 20, 4:19 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
419 PM EDT SAT MAY 20 2017
VAZ011-WVZ042>044-202115-
Giles-Mercer-Summers-Monroe-
419 PM EDT SAT MAY 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL GILES...SOUTHWESTERN SUMMERS...MERCER AND SOUTHWESTERN MONROE
COUNTIES...
At 418 PM EDT,strong thunderstorms extended from near Spanishburg to
near Willowton. Movement was northeast at 10 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Princeton...
Pearisburg...
Narrows...
Athens...
and Peterstown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3742 8128 3750 8126 3751 8121 3754 8120
3757 8120 3760 8114 3759 8109 3761 8106
3764 8107 3767 8100 3746 8053 3738 8060
3722 8088 3728 8101 3730 8098 3729 8104
3740 8130
TIME...MOT...LOC 2018Z 210DEG 9KT 3744 8118 3732 8092
MBSSpecial weather statement, May 20, 4:23 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
423 PM EDT SAT MAY 20 2017
VAZ007-009-202115-
Tazewell-Smyth-
423 PM EDT SAT MAY 20 2017
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SMYTH AND WESTERN
TAZEWELL COUNTIES...
At 420 PM EDT, strong thunderstorms extended from near Amonate to
near Claypool Hill. Movement was north at 10 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Raven...
and Glen Burke.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3720 8159 3721 8156
3723 8151 3726 8150 3701 8157 3689 8179
3693 8183 3695 8182 3696 8178 3698 8179
3705 8182 3711 8189 3715 8190
TIME...MOT...LOC 2020Z 193DEG 7KT 3722 8158 3701 8175
MBSLocal storm report, May 20, 4:44 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 3 SW TROUTVILLE 37.39N 79.91W
05/20/2017 E1.00 INCH BOTETOURT VA TRAINED SPOTTER
HALF INCH TO ONE INCH SIZE HAIL NEAR TINKER MOUNTAIN
&&
JRUCKMANSpecial weather statement, May 20, 4:45 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
445 PM EDT SAT MAY 20 2017
VAZ019-202145-
Alleghany-
445 PM EDT SAT MAY 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
At 445 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Alleghany to near Jordan Mines. the
storms are nearly stationary.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Alleghany...
Jordan Mines...
and Earlehurst.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3773 7997 3767 7998 3765 8002 3766 8003
3763 8008 3764 8027 3766 8028 3769 8030
3772 8025 3774 8026 3775 8026
TIME...MOT...LOC 2045Z 164DEG 1KT 3772 8027 3770 8004
DSLocal storm report, May 20, 4:46 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 SW SIMMONSVILLE 37.37N 80.39W
05/20/2017 E1.00 INCH CRAIG VA PUBLIC
RELAYED FROM A TRAINED SPOTTER.
&&
WHPLocal storm report, May 20, 4:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 3 NE MATOAKA 37.45N 81.21W
05/20/2017 E0.50 INCH MERCER WV 911 CALL CENTER
DIME SIZE HAIL AND LOTS OF SMALL DEBRIS ON CLINES COUNTRY
RD.
&&
JRUCKMANThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:55 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 65 min |
| May 20, 1:58 AM EDT | Special Weather Statement | RNK | Grayson, Wythe, City of Galax | 32 min |
| May 20, 2:53 AM EDT | Special Weather Statement | RNK | Patrick | 52 min |
| May 20, 12:57 PM EDT | Special Weather Statement | RNK | Grayson | 33 min |
| May 20, 1:09 PM EDT | Special Weather Statement | RNK | Craig | 66 min |
| May 20, 1:25 PM EDT | Areal Flood Advisory | RNK | Grayson | 3 hr |
| May 20, 1:30 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 60 min |
| May 20, 1:41 PM EDT | Special Weather Statement | RNK | Wythe | 64 min |
| May 20, 1:48 PM EDT | Flash Flood Warning | RNK | Grayson | 6 hr |
| May 20, 2:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 45 min |
| May 20, 2:36 PM EDT | Special Weather Statement | RNK | Franklin | 39 min |
| May 20, 2:46 PM EDT | Special Weather Statement | RNK | Botetourt | 59 min |
| May 20, 2:57 PM EDT | Areal Flood Advisory | RNK | Carroll, Pulaski, Wythe | 2 hr |
| May 20, 3:10 PM EDT | Special Weather Statement | RNK | Smyth | 35 min |
| May 20, 3:32 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| May 20, 3:35 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 55 min |
| May 20, 3:40 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 65 min |
| May 20, 4:10 PM EDT | Special Weather Statement | RNK | Roanoke | 35 min |
| May 20, 4:19 PM EDT | Flash Flood Warning | RNK | Craig | 6 hr |
| May 20, 4:23 PM EDT | Special Weather Statement | RNK | Tazewell | 52 min |
| May 20, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 66 min |
| May 20, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 41 min |
| May 20, 4:45 PM EDT | Special Weather Statement | RNK | Alleghany | 60 min |
| May 20, 5:06 PM EDT | Areal Flood Advisory | RNK | Giles | 3 hr |
| May 20, 6:13 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| May 20, 6:16 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| May 20, 6:45 PM EDT | Special Weather Statement | RNK | Campbell | 30 min |
| May 20, 6:53 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 22 min |
| May 20, 6:58 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania | 62 min |
| May 20, 7:22 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.